Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 609, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 27, 2000, 5:13 PM CDT for Lamar County, Mississippi. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 27, 2000, 5:13 PM CDT (22:13 UTC)
- Expired
- Aug 27, 2000, 5:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lamar County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 5:20 PM CDT | Thunderstorm Wind | Lumberton, MS | A few trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
486 WUUS54 KJAN 272213 SVRJAN MSC073-272245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 513 PM CDT SUN AUG 27 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAMAR COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 545 PM CDT * AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST NORTH OF LUMBERTON...ALONG HIGHWAY 13... MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR LUMBERTON AT 520 PM CDT HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. 86 LAT...LON 3113 8947 3106 8966 3080 8956 3089 8932
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:35 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 27, 3:35 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 335 PM CDT SUN AUG 27 2000 IN THE NEAR TERM...WELL-DEFINED OUTFLOW BOUNDARY FROM NEAR TUP TO CBM TO MGM AT THIS TIME IS PUSHING SLOWLY WEST AND PROVIDING FOCUS FOR SCATTERED TSTM ACTIVITY OVER EXTREME EASTERN MS. ALSO...TSTM ACTIVITY DEVELOPING ALONG INSTABILITY/MOISTURE GRADIENT OVER SE MS. WILL GO WITH SCATTERED TSTM WORDING IN THESE AREAS FOR THE EARLY EVENING...WITH ISOLATED TSTM COVERAGE OVER CNTRL ZONE GROUPING. OTHERWISE LOOKS QUIET FOR THE REMAINDER OF THE NIGHT. AVN/ETA MODELS AGREE THAT THE MID/UPPER LEVEL HIGH CENTERED OVER THE SOUTH CENTRAL US WILL EXPAND EASTWARD AND BECOME MORE OF A DOMINANT FEATURE FOR THE LOWER MS VALLEY MONDAY THRU TUESDAY. INCREASING SUBSIDENCE AND WARMER MID LEVEL TEMPS SHOULD RESULT...PARTICULARLY OVER THE WESTERN PORTIONS OF THE FORECAST AREA...BRINGING LESSER CHANCES FOR DEEP CONVECTIVE ACTIVITY. OVER ERN/SRN COUNTIES...CANNOT IGNORE 1.5 TO 2 INCH PRECIP WATER VALUES DEPICTED BY ETA/AVN NEXT 48 HRS AND WILL NEED TO LEAVE SMALL AFTN/EVENING POPS. TEMPS WILL CONTINUE TO BE HOT AND WILL KEEP AFTN HEAT INDICES HEADLINE IN ZONES. QPF DISCUSSION...MODELS DID NOT INITIALIZE THE ACTIVITY IN WESTERN MISSISSIPPI VERY WELL THIS MORNING. THE ETA/AVN APPEAR TO BE TOO DRY...WHILE THE NGM APPEARS TO BE WAY OVER DONE...IN COVERAGE AND QPF AMOUNTS. EXPECT THE EAST TO BE THE FOCUS AREAS FOR TONIGHT. PRECIPITABLE WATER WILL BE FROM 1.5 TO 1.9 INCHES...WITH HIGHEST AMOUNTS IN THE SOUTH. BASIN AVERAGE AMOUNTS SHOULD BE ONE QUARTER INCH OR LESS...WITH LOCALLY HEAVIER TOTALS. IN THE EXTENDED...THERE IS REASON TO BELIEVE THAT CHANGES ARE COMING IN THE OVERALL PATTERN. THE UKMET/MRF/NOGAPS ALL HINT THAT THE MID/UPPER RIDGE WILL LOSE SOME OF ITS GRIP OVER THE LOWER MS VALLEY REGION. THIS WOULD ALLOW A DEEP AND DISTURBED EASTERLY FLOW AND MORE ACTIVE SEABREEZE FRONT TO DEVELOP BRINGING AN INCREASE IN SHRA/TSTM ACTIVITY ACROSS MUCH OF THE FORECAST AREA WHILE TEMPS "COOL" TO NEAR CLIMATOLOGY. CONFIDENCE IN THIS SCENARIO IS NOT HIGH ENOUGH TO HYPE UP THE EXTENDED WORDING MUCH...FOR NOW WILL RAISE "ISOLATED" WORDING TO "WIDELY SCATTERED" WHILE LOWERING AFTN HIGHS SLIGHTLY. PRELIM NUMBERS... JAN 72/101/71/101 1111 MEI 72/101/68/101 2212 .JAN... AR...NONE. LA...NONE. MS...NONE. 43/17
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:06 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 24 min |
| Aug 26, 7:23 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 37 min |
| Aug 27, 4:22 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 23 min |
| Aug 27, 5:05 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 25 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.